MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD NEOPUFF INFANT RESUSCITATOR; BTL

FISHER & PAYKEL HEALTHCARE LTD NEOPUFF INFANT RESUSCITATOR; BTL
Model Number RD900
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in france reported that the pressure readings on an rd900 neopuff infant resuscitator was fluctuating.It was further reported the patient was treated for a pneumothorax.This was successfully treated via drainage.There were no further patient consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint rd900 neopuff infant resuscitator was returned to fisher & paykel healthcare (f&p) in new zealand where it was visually inspected and performance tested by a trained f&p technician.Results: visual inspection of the complaint rd900 neopuff infant resuscitator revealed that the manometer was titlted.Performance testing of the returned manometer and the valve system revealed that they were not working as intended.Further inspection of the valve system revealed that a silicon based greased has been applied excessively inside the valves which overflow outside the retaining ring lip and prevented the glue to dry properly.The glue has partially dried making the surfaces uneven inside the valve threads.Conclusion: we are unable to determine the cause of the tilted manometer.Faulty of the controlling valves have occurred due to the usage of silicone based grease excessive which has lead the glue not to dry properly.Resistance to turn the valve system could have caused due to the friction caused by uneven surfaces.The neopuff is a portable, reusable device used to assist in the delivery of respiratory breaths to infants until adequate spontaneous breathing occurs.Being portable device, the neopuff can be susceptible to impact damage, for instance when accidentally dropped or subjected to considerable external force.The neopuff technical manual states the following: dropping the neopuff infant resuscitator or other similar forms of impact may cause damage resulting in incorrect operation of the unit.If you suspect damage to have occurred, please perform checks as outlined [in the manual] before connection to a patient.In addition, the neopuff user instructions state that the user should "check manometer reads zero with no gas flow" and check the pressure settings "prior to every use of the neopuff".Each neopuff unit is assembled and 100% tested in the production line to verify that each unit conforms to critical product specifications.Any unit that fails is rejected.The subject neopuff would have met the required specification at time of production.

Brand Name
NEOPUFF INFANT RESUSCITATOR
Common Device Name
BTL
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key18531946
Report Number9611451-2024-00030
Device Sequence Number6751041
Product Code BTL
UDI-Device Identifier09420012410948
UDI-Public(01)09420012410948(10)2100841939(11)190802
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K892885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRD900
Device Catalogue NumberRD900
Device Lot Number2100841939
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RD1300-10 T-PIECE CIRCUIT.; RD1300-10 T-PIECE CIRCUIT.; RD806 - MASK.; RD806 - MASK.
Patient SexUnknown